MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8403, L ALEXIS O WND PROT/RET 5/BX

APPLIED MEDICAL RESOURCES C8403, L ALEXIS O WND PROT/RET 5/BX
Model Number C8403
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A final report will be sent once the results have been analyzed.
 
Event or Problem Description
"ovarian cystectomy - during initial placement of the alexis the retraction ring itself became detached at the connection area while being rolled down.[surgeon] was the gynecologist using the product during the incident." type of intervention - "a second c8403 was used to complete the procedure." patient status - "no issues.".
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.In the absence of the subject device, it is difficult to determine the root cause of the event.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Additional information received via email from applied medical team member, february 28, 2017: there was no negative impact on the patient from the alexis ring becoming detached.The surgeon was very familiar with the previous alexis flexible and had the local tma support his first case using the alexis ridged.The staff had been inserviced prior to the product upgrade, had additional inservicing prior to each case where the ridged was used by the surgeon the first time, and was re-inserviced following the cer.The condition of the sheath was intact following the separation of the ring.There shouldn't have been any instrumentation that came into contact with the ring because the ring becoming detached occurred at the very beginning of the procedure while it was being placed into the abdomen.The tma spoke with the surgeon today and found out that the surgeon had accidentally squeezed the wrong ring.He squeezed the white rigid ring thinking it was the insertion ring and so broke it with his bare hands.

Brand Name
C8403, L ALEXIS O WND PROT/RET 5/BX
Common Device Name
ALEXIS
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6380728
Report Number2027111-2017-01453
Device Sequence Number779895
Product Code KGW
UDI-Device Identifier00607915117276
UDI-Public(01)00607915117276(17)190929(30)01(10)1279987
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K041711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/29/2019
Device Model NumberC8403
Device Catalogue Number101356301
Device Lot Number1279987
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/06/2017
Supplement Report FDA Received Date04/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1